Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 84, NWS Wilmington, NC

June 3, 2000Marlboro County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 3, 2000, 6:57 PM EDT for Marlboro County, South Carolina. It was in force for 78 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 3, 2000, 6:57 PM EDT (22:57 UTC)
Expired
Jun 3, 2000, 8:15 PM EDT
In force
78 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Marlboro County, SC

The radar

The Wilmington radar (KLTX), 134 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 8:12 PM EDTHail 0.75Mc Coll, SCTrained spotter reported dime size hail.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2000-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2000-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
342 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WUUS52 KILM 032259
SVRILM
SCC069-040015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
657 PM EDT SAT JUN 3 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 815 PM EDT

* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS WITH LARGE HAIL FROM 9 MILES NORTHWEST OF 
  MCCOLL TO 7 MILES SOUTH OF WALLACE...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR
  BENNETTSVILLE AT 720 PM EDT
  BLENHEIM AT 725 PM EDT
  BROWNSVILLE AT 730 PM EDT
  DUNBAR AT 735 PM EDT
  CLIO AT 740 PM EDT

LARGE HAIL...AND HEAVY RAINFALL ARE LIKELY WITH THESE STORMS. TAKE 
COVER IN A STURDY BUILDING UNTIL THE STORMS HAVE PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.

$$

CRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:25 PM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jun 3, 2:25 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
225 PM EDT SAT JUN 3 2000

TEMPS HAVE SOARED INTO THE 90 TO 95 DEGREE RANGE ACROSS CWA WITH
DEWPOINTS IN THE BALLPARK OF 70 DEGREES PROVIDING A HOT AND HUMID
AFTN. HOWEVER...ATMOSPHERE CAPPED AT THIS POINT WITH ONLY CI CLOUDS
MOVING OVER US.

AS FRONT NEARS THIS EVENING AND BETTER DYNAMICS TO WORK
WITH...EXPECT ATMOSPHERE TO DESTABILIZE AND CHC OF SHOWERS AND TSTMS
TO INCREASE. MODELS HINTING AT BEST LIFT AND DYNAMICS AROUND
MIDNIGHT TNGT AS FRONT STALLS OUT OVER CWA.

LOW PROGGED TO FORM ALONG FRONT IN SC OVERNIGHT AND SYSTEM REMAINS
STALLED OUT INTO SUN. THIS FEATURE IN PLACE ALONG WITH UPPER LEVEL
IMPULSES MOVING THROUGH IN THE UPPER LEVEL NEARLY ZONAL FLOW WILL
PROVIDE FOR CONTINUED CHC OF SHOWERS AND TSTMS SUN/SUN NIGHT. WILL
GO WITH POPS IN THE 30/40 PERCENT RANGE. MORE CLOUD COVER SUN AND
E/NE FLOW WILL HELP SURPRESS HIGH TEMPS. GUIDANCE NUMBERS LOOK
REASONABLE.

CWF: SOUTHWARD SINKING FRONT TO MAKE WINDS FCST TRICKY THIS PKG.
WILL CONTINUE THINKING OF STALLING FRONT ALONG NC/SC COASTAL BORDER
AND GIVING NC THE MORE E/NE WIND COMPONENT WITH SC WATERS REMAINING
S/SE. SPEEDS 15 KT OR LESS WITH SEA 3 TO 4 FT AT MOST. AS NEXT FRONT
NEARS ON MON WILL INCLUDE MENTION OF INCREASING SW FLOW OVER ALL
WATERS. POSSIBILITY OF SCA MON NIGHT AND TUE AS SECOND FRONT
NEARS/CROSSES REGION.

PRELIMINARY CCF:
ILM EB 070/084 068/087 068 30543
FLO EB 069/086 068/089 066 30543
MYR EB 070/082 069/085 068 30543

.ILM...NONE.

PJN

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.